MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7) and non-penumbra sheath.It was reported that the patient anatomy was tortuous.During the procedure, the jet7 was placed in the target vessel, and the sheath was advanced around a significant turn and over the jet7.While removing the jet7 after the first pass, the physician experienced tension, and the jet7 was observed to be stretched 15-20cm from the distal tip.Therefore, the jet7 not used for the remainder of the procedure.The procedure was completed using a non-penumbra catheter and the same sheath, resulting in a thrombolysis in cerebral infarction (tici) grade 2b.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jet7 was stretched approximately 111.0 thru 125.5 cm from the hub.The total length of the returned jet7 was approximately 138.5 cm.Conclusions: evaluation of the returned jet7 confirmed that the distal shaft was stretched.If the jet7 is forcefully retracted against resistance, damage such as stretching may occur.The root cause of resistance could not be determined.During the functional test, resistance was encountered while attempting to advance the returned jet7 through a demonstration neuron max due to the stretched distal shaft, and the jet7 could not be advanced any further.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10951086
Report Number3005168196-2020-02182
Device Sequence Number14058480
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Date Report Sent to FDA01/01/2005